Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 26, 2021, 2:49 PM MDT for Santa Fe County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:49 PM MDT (20:49 UTC)
- Expired
- Aug 26, 2021, 3:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.88 in
- Wind
- 50
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 141 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WWUS85 KABQ 262049
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Thu Aug 26 2021
NMZ214-215-229-262115-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
249 PM MDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles west of Las Vegas, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Vegas, Montezuma, El Porvenir, San Geronimo, Mineral Hill, San
Pablo and Gallinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3577 10539 3563 10522 3549 10547 3568 10557
TIME...MOT...LOC 2048Z 326DEG 8KT 3564 10545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 26, 11:45 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 11:45 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1145 AM MDT Thu Aug 26 2021 .AVIATION... 18Z TAF CYCLE A more active period is taking shape the next 12 hrs for northern, central, and western NM. SHRA/TS already developing on the higher terrain will spread into nearby highlands and valleys on strong outflow boundaries. The greatest coverage of SHRA/TS will be from 21Z to 03Z from the Gila region northeastward along the Cont Dvd into the northern mts. Storm motion will be slow and erratic to the north and east. Mid level cloud cover will persist thru 09Z followed by clearing by sunrise. An even more active day is anticipated Friday. Guyer && .PREV DISCUSSION...247 AM MDT Thu Aug 26 2021... .SYNOPSIS... Shower and thunderstorm coverage will increase today for areas along and near the Continental Divide. Friday through the weekend, showers and thunderstorms will develop along the high terrain before shifting onto lower elevations along an axis from west central to northeast New Mexico. Locally heavy rainfall will be possible each day and as soils become increasingly saturated, flash flooding will become more of a concern. Monday may be a bit of a down day in terms of thunderstorm coverage, but precipitation chances may ramp back up for mid week. Temperatures should remain at or above seasonal normals for the next seven days. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... The center of the upper high is along the KS and MO border, with the ridge axis from southern AZ to the TN valley. A trough of low pressure along the west coast will pass to our north tonight and move east Friday. High pressure will then try and develop over the state Friday. Ahead of the trough, moisture will be drawn north into NM. We will see an increase in showers and thunderstorms today into tonight. Friday will remain active with widespread convection, despite the upper high developing overhead. Temperatures will cool some today and Friday thanks to the clouds and precipitation. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... Showers and thunderstorms will continue to shift off the high terrain Friday night onto lower elevations, mainly along the southwest to northeast ridge axis. Heavy rain will remain possible due to slow storm motions, though most storms should diminish by the midnight hour. Saturday and Sunday will be quite similar, especially now that the back door front that was thought to come in Sunday, now looks to get hung up near or north of the CO border. With ill-defined high pressure overhead, thunderstorms should once again form along the high terrain, before shifting off with the aid of outflow boundary collisions. Each evening, storms will again favor a southwest to northeast axis. Heavy rain remains possible, and with repeated rounds of thunderstorms each day, flash flooding will become an increasing concern. Somewhat drier air aloft should move into northern New Mexico on Monday, limiting convection slightly. However, it's looking a bit more likely that the upper high will shift eastward Tuesday and Wednesday, opening the door for moisture from now Tropical Depression Fourteen-E to move into western and central NM. Stay tuned. CHJ/34 && .FIRE WEATHER... The hot and mostly dry conditions Tuesday and Wednesday will transition to a more typical late summer weather beginning today. Moisture moving north into the area beneath a slow-moving upper level high center will manage to bring isolated to scattered showers and storms through the weekend. There will be locally heavy rain with the risk for flash flooding, especially on recent burn scars. Maximum temperatures will cool closer to normal and overnight humidity recoveries will improve through the weekend. A high pressure ridge will set up over NM early next week with a little drying possible, but the high will move east later in the week with a direct monsoon flow from south to north bringing increased storm coverage once again. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 26, 2:47 AM MDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 247 AM MDT Thu Aug 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 247 AM MDT Thu Aug 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will return to portions of northern and western New Mexico this evening, particularly along and near the Continental Divide. Localized heavy rainfall may lead to areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Shower and thunderstorm activity will continue to increase Friday through the weekend. Heavy rainfall and localized flash flooding will be possible due to slow and erratic storm motions and repeated rounds of precipitation. Gusty winds from thunderstorm outflow will be possible each day as well. Storm coverage will decrease on Monday, but may increase again Tuesday and Wednesday across central and western New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Aug 26, 1:54 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
154 PM MDT Thu Aug 26 2021
NMZ214-215-229-262030-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
154 PM MDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 230 PM MDT...
At 154 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles northwest of Las Vegas, moving southeast at
5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Vegas, Montezuma, El Porvenir, Storrie Lake State Park, Sapello,
Manuelitas and Gallinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3584 10522 3583 10521 3583 10518 3581 10514
3556 10527 3568 10551 3585 10540
TIME...MOT...LOC 1954Z 292DEG 5KT 3574 10537
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 26, 2:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Thu Aug 26 2021
NMZ214-215-229-262115-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
249 PM MDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
El Porvenir, or 13 miles west of Las Vegas, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Vegas, Montezuma, El Porvenir, San Geronimo, Mineral Hill, San
Pablo and Gallinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3577 10539 3563 10522 3549 10547 3568 10557
TIME...MOT...LOC 2048Z 326DEG 8KT 3564 10545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:49 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
| Aug 26, 1:54 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Aug 26, 2:12 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 26, 3:12 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 26, 3:33 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Aug 26, 3:58 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 26, 4:38 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Aug 26, 5:35 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Aug 26, 5:50 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Aug 26, 5:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.